Jump to content
Important Survey - Please Participate ×

Questioning what's a WD symptom and what's my anxiety


[Me...]

Recommended Posts

Started my taper 5 1/2 months ago from .5 mg klonopin for 15 years for insomnia- Am down to .093mg  -Know my doctor, although he's come to realize that .5 wasn't a small dose, is not really believing that my fatigue, back pain, muscle spasms, brain fog, crawling out of my skin feeling,  etc is from this small dose withdrawal.  Strangely sleep isn't as big an issue- it's still difficult and I wake up tired (when I wake up at night-several times-I listen to audio books on timers and sometimes take a toke of marijuana)  It seems the lower I got the more intense the symptoms and they hit me the most around day 9-12 of taper?  Is there any other medical literature out there that supports the symptoms for low dose WD?  I know about Ashton but with the millions of prescriptions why isn't there more from the medical community?  I have several friends who are psychiatrists- I've asked them and they are clueless-  Even went to a psychopharmacology doc at a very well respected hospital in Boston and they were no help or support.  I suppose I just want reassurance that I'm not crazy and imagining these symptoms-and was hoping I could get actual scientific papers to show my doctor (and my husband who is also a doctor)  This has been so hard- Thanks for any input 🙏
Link to comment
Share on other sites

Started my taper 5 1/2 months ago from .5 mg klonopin for 15 years for insomnia- Am down to .093mg  -Know my doctor, although he's come to realize that .5 wasn't a small dose, is not really believing that my fatigue, back pain, muscle spasms, brain fog, crawling out of my skin feeling,  etc is from this small dose withdrawal.  Strangely sleep isn't as big an issue- it's still difficult and I wake up tired (when I wake up at night-several times-I listen to audio books on timers and sometimes take a toke of marijuana)  It seems the lower I got the more intense the symptoms and they hit me the most around day 9-12 of taper?  Is there any other medical literature out there that supports the symptoms for low dose WD?  I know about Ashton but with the millions of prescriptions why isn't there more from the medical community?  I have several friends who are psychiatrists- I've asked them and they are clueless-  Even went to a psychopharmacology doc at a very well respected hospital in Boston and they were no help or support.  I suppose I just want reassurance that I'm not crazy and imagining these symptoms-and was hoping I could get actual scientific papers to show my doctor (and my husband who is also a doctor)  This has been so hard- Thanks for any input 🙏

 

I can assure you that you are not crazy. The thing that I had trouble believing myself, was the intense WD sxs I would get from the tiniest cuts. I corresponded with many people here about that very thing and they were all like, Yep! me too. So to be honest, I can see why people who have never gone through this would be skeptical. I could barely believe it myself. This was the single hardest thing I ever did in my life.

 

I also experienced more intense withdrawal sxs the lower I got. The good news is that I am about 98% symptom free. No more anxiety either.

 

It is a long road but you will make it back to normal. Keep moving forward and Never, Ever, Give Up. 

Link to comment
Share on other sites

Thank you so much for the reassurance-  I had withdrawn about 4 years ago and didn't have any problem -just saw a physicians response on another thread that explained kindling- I didn't know about it- much harder - possible brain chemistry mutations-  I'm so happy for you and it sure gives me hope that this too shall pass!  Thank you 🙏
Link to comment
Share on other sites

Menemsha, I'm nearing the end of my taper off Valium and I'm finding the lower my dose the worse and more intense my sx. The reductions are so small but I'm having a harder time of it. I thought  towards the end it would be much easier.

 

I have a few providers (my psychiatrist and therapist) who don't get it/understand it either, but are choosing to believe me and are supporting me. For that I'm thankful.

Link to comment
Share on other sites

Go Get Better-

it's so counter intuitive - you'd think the lower the easier but I guess no one really knows exactly how the brain works and everyone has a different connection to their benzo-  Think my doctor might feel more guilty than anything else- in denial maybe or I may be reading into it.  Once I didn't take the klonopin for a few days and I nearly passed out while getting a pedicure- I took a cab to his office-he wasn't there but his partner, when I suggested it could be from my .5mg of K,  said- "no way- it's just so low that can't be it".  And this is one of the top doctor groups in  the country.  At the time ( a few years ago) I didn't understand that you need to be regular with the dose- When given to me I was told- take one or two (.5 mg) as needed for sleep-  grrrrrrr

Thanks for your support- we can do this!

Link to comment
Share on other sites

I too feel like this and almost posted a thread myself. I am on 2.3mgs Valium and this will be day 8 since my last reduction of .1mg Valium. The panic anxiety fear lack of appetite agoraphobia  etc is so severe today that I am thinking  it  cannot all be Valium taper issues. If I could get a bit of a handle on the terror, I think I could beat this drug, but I am getting worse.

 

I am hoping that this will fade when off the drug, but I am so worried that it is more, and needs treating which the Doctor and psychiatrist are not willing to do, Just CBT, and at the moment I am no in the right mind set for it to work.

 

 

It's good to see a positive post that things do get better, and really hope  it will happen for us to. My heart goes out to you .

 

Link to comment
Share on other sites

×
×
  • Create New...